advertisement
Question
Posted by: linkie | 2010/05/17

Euthyrox

I am 53 yrs old and have been on Eltroxin for many years. My dr has changed my meds to Euthyrox and commented that it is exactly the same. The first day or two was fine but by the 4th day I was feeling unwell, Jittery and impatient. My dosage was upped from 0.0.5 to 0.75 and Eltroxin is not packed in 0.25 thus the change. Please advise

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Linkie - Firstly, It is quite common for eltroxin to be halved to get to a dose of 0.75ug. Doing it this way may however not always be the most accurate way.

Both contain synthetic thyroxine and its effect should be the same.

The effects that you've mentioned are common with synthetic thyroxine and may be as a result of the higher dose.

I'd suggest trying the dose for another week or two - If no improvent is seen, check with your doc if switching to 1.5 eltroxins (0.5 mcg) would be okay.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2010/05/18

Hi Linkie - Firstly, It is quite common for eltroxin to be halved to get to a dose of 0.75ug. Doing it this way may however not always be the most accurate way.

Both contain synthetic thyroxine and its effect should be the same.

The effects that you've mentioned are common with synthetic thyroxine and may be as a result of the higher dose.

I'd suggest trying the dose for another week or two - If no improvent is seen, check with your doc if switching to 1.5 eltroxins (0.5 mcg) would be okay.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement